Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 23, 2010, 2:49 PM EST for Buchanan County, Dickenson County, Virginia; McDowell County, Wyoming County, West Virginia. It took effect at Jan 24, 2010, 12:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 2:49 PM EST (19:49 UTC)
- In effect from
- Jan 24, 2010, 12:00 AM EST
- Expired
- Jan 24, 2010, 6:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WWUS71 KRLX 231949 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EST SAT JAN 23 2010 VAZ003-004-WVZ033>038-046-047-240400- /O.NEW.KRLX.WI.Y.0001.100124T0500Z-100124T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 249 PM EST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION OVERNIGHT TONIGHT AND DURING THE DAY TOMORROW...MAINLY ACROSS THE RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
847 WWUS71 KRLX 240229 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 929 PM EST SAT JAN 23 2010 VAZ003-004-WVZ033>038-046-047-241030- /O.CON.KRLX.WI.Y.0001.100124T0500Z-100124T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 929 PM EST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION OVERNIGHT AND DURING THE DAY SUNDAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
593 WWUS71 KRLX 240900 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EST SUN JAN 24 2010 WVZ035>038-046-047-241700- /O.UPG.KRLX.WI.Y.0001.000000T0000Z-100124T2100Z/ /O.NEW.KRLX.HW.W.0001.100124T0900Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 400 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN UPGRADED TO A HIGH WIND WARNING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-241700- /O.EXT.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 400 AM EST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$
631 WWUS71 KRLX 241635 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1135 AM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1135 AM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING VERY GUSTY WINDS INTO THE REGION TODAY... MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...AND POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE EXPECTED. THE STRONGEST WINDS WILL OCCUR FROM MID MORNING THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 1135 AM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL COMBINE TO BRING BRING VERY GUSTY WINDS INTO THE REGION TODAY...MAINLY ACROSS THE RIDGE TOPS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$
312 WWUS71 KRLX 242135 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 435 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH. WHILE POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH...ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 435 PM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH. WHILE WIND GUSTS OF UP TO 50 MPH...ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$ TRM
271 WWUS71 KRLX 242154 CCA NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST SUN JAN 24 2010 WVZ035>038-046-047-242300- /O.CON.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 435 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 25 TO 35 MPH WERE VERY LIMITED IN SCOPE. WHILE POTENTIALLY DAMAGING WIND GUSTS OF UP TO 60 MPH ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WHILE THE STRONG WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE WARNING AREA...FROM BROKEN TREE LIMBS AND DOWNED POWER LINES. ALSO...TRAVELERS DRIVING THROUGH MOUNTAIN PASSES SHOULD BE PREPARED FOR STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ003-004-WVZ033-034-242300- /O.CON.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 435 PM EST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A STRONG STORM SYSTEM TO OUR WEST AND HIGH PRESSURE TO OUR EAST WILL CONTINUE TO BRING VERY GUSTY WINDS INTO THE REGION...MAINLY ACROSS THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. FOR THESE HIGHER ELEVATIONS...SUSTAINED WINDS OF 15 TO 25 MPH WERE BECOMING LIMITED IN SCOPE. WHILE WIND GUSTS OF UP TO 50 MPH ARE STILL POSSIBLE...THESE STRONG WINDS WERE STARTING TO DIMINISH...AND IT LOOKS LIKE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... WHILE THE STRONGER WINDS WILL BE MAINLY AT RIDGE TOPS...POWER FLUCTUATIONS OR OUTAGES WILL BE POSSIBLE THROUGHOUT THE ADVISORY AREA. && $$ TRM
741 WWUS71 KRLX 242254 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 554 PM EST SUN JAN 24 2010 WVZ035>038-046-047-250000- /O.EXP.KRLX.HW.W.0001.000000T0000Z-100124T2300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 554 PM EST SUN JAN 24 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 40 MPH. WITH THESE WINDS EXPECTED TO CONTINUE TO DIMINISH...THE HIGH WIND WARNING IS ALLOWED TO EXPIRE. $$ VAZ003-004-WVZ033-034-250000- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-100124T2300Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 554 PM EST SUN JAN 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. STRONG WINDS THAT AFFECTED THE AREA EARLIER TODAY WERE DIMINISHING LATE THIS AFTERNOON...WITH PEAK GUSTS LESS THAN 35 MPH. WITH THESE WINDS EXPECTED TO CONTINUE TO DIMINISH...THE WIND ADVISORY IS ALLOWED TO EXPIRE. $$ TRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:22 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 23, 2:22 PM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EST SAT JAN 23 2010 .SYNOPSIS... A STRONG COLD FRONT BRINGS RAIN SUNDAY... FOLLOWED BY RAIN SHOWERS...CHANGING TO SNOW SHOWERS MONDAY NIGHT...CONTINUING TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... GFS/NAM/SREF IN GENERAL AGREEMENT WITH MOVING THE HIGH PRESSURE RIDGE EAST TONIGHT AND MOVING THE LOW MOVING INTO IL BY 12Z SUNDAY. GRADIANT IS PACKED BETWEEN THE TWO AND GOOD 85H JET BTW 50-60KTS. RIDGETOPS SHOULDS SEE SOME PRETTY GUSTY WINDS THAT COULD MEET WIND ADVISORY CRITERIA...MAINLY AFTER MIDNIGHT TONIGHT. TEMPS TONIGHT ARE A HYBRD OF MET/MAV GUIDANCE. INTRODUCE POPS TOWARDS DAYBREAK WEST AND AND EAST WITH THE FRONT WEST AND EASTERN UPSLOPE OFF OF SOUTHEASTERLY WINDS. TEMPS IN THE HIGHEST ELEVATIONS WILL BE CLOSE TO FREEZING AS WELL AND COULD SEE A MIX OF R/FZ R/IP BRIEFLY ON THE ONSET OF PRECIP. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ON SUNDAY...STRONG AND AND MOIST SOUTHERN STREAM JET SHOOTS WAVE OF MOISTURE WELL OUT AHEAD OF THE APPROACHING SURFACE COLD FRONT...AS WELL AS FEATURES ALOFT...INCLUDING WELL MARKED VORTICITY LOBE. MAIN CONCERN IS POTENTIAL FOR A PROBLEMATIC AMOUNT OF RAINFALL...GIVEN ALREADY WET SOILS AND ELEVATED RIVER LEVELS. ALSO...GUSTY WINDS AT RIDGETOPS. STILL CARRYING ACE POPS OVERALL FOR SUNDAY...BUT ADJUSTED FORECAST FOR SIGNIFICANT WIND SHADOW /INHIBITION OF PRECIPITATION/ EARLY TO MID MORNING BETWEEN THE OHIO RIVER AND THE MOUNTAINS...DUE TO STRONG SOUTH-SOUTHEASTERLY LOW LEVEL FLOW. REGARDLESS OF MODEL...EVEN THE NAM AS THE SLOWEST OUTLIER...RAIN OVERTAKES THE AREA DURING THE AFTERNOON DESPITE THE INITIAL WIND SHADOW. BIGGEST CHALLENGE FOR THE MODELS RIGHT NOW...IS HOW LONG TO HANG UP PROGRESS OF THE FRONT AS IT AWAITS KICKER FROM UPSTREAM UPPER LEVEL WAVE. EASTERN ZONES WILL BE PARTICULARLY SENSITIVE TO THIS DETAIL...BECAUSE OF THE POTENTIAL FOR PROLONGED RAINFALL...WITH A MAXIMUM OF PERHAPS BETWEEN AN INCH-AND-A-HALF AND TWO INCHES THROUGH 12Z MONDAY TOWARDS THE GREENBRIER VALLEY. WITH SOILS ALREADY NEARLY SATURATED...AND CURRENT ELEVATED RIVER LEVELS...POTENTIAL FOR HYDROLOGY PROBLEMS WILL NEED TO BE MONITORED CLOSELY FOR LATE THIS WEEKEND...AS THE DETAILS OF THIS SYSTEM BECOME CLEARER. 850MB JET OF 55-70KTS OCCURS 12Z-18Z SUNDAY. PROFILES WILL BE STABLE WHICH WILL PREVENT MUCH OF THE STRONG WIND FROM BEING REALIZED AT SURFACE FOR VAST MAJORITY OF THE AREA. HOWEVER...POTENTIAL FOR STRONG GUSTY WINDS AT THE RIDGETOPS...INCLUDING THE SKI RESORTS...WILL HAVE TO BE CONSIDERED. MAIN COLD AIR ADVECTION BEGINS MONDAY MORNING...WITH NONDIURNAL TEMPERATURES EXPECTED MONDAY. AFTER BRIEF DRY SLOT MONDAY MORNING...DEEPER MOISTURE RETURNS WITH FIRST OF MANY WAVES THAT WILL PINWHEEL AROUND NORTHERN GREAT LAKES/HUDSON BAY UPPER LOW THROUGH TUESDAY NIGHT. MOIST AND FAIRLY UNSTABLE PROFILE WILL CREATE SHOWERY PRECIPITATION WITH EACH OF THESE WAVES. 925/850MB TEMPERATURES SUGGEST THAT RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS DURING MONDAY AFTERNOON...AND THEN AREAWIDE MONDAY EVENING. MONDAY NIGHT THROUGH TUESDAY NIGHT...EXPECTING LIGHT SNOW ACCUMULATIONS TO BE POSSIBLE AREAWIDE...THOUGH AS USUAL ESPECIALLY IN THE MOUNTAINS. THE CATCH HERE THOUGH IS THAT WHILE UPSLOPE FLOW WILL OCCUR...THE WESTERLY COMPONENT DOMINATED WIND TRAJECTORY WILL NOT BE IDEAL FOR MOISTURE CONTRIBUTION FROM THE GREAT LAKES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WEST TO NORTHWEST FLOW RETURNS MONDAY NIGHT AND CONTINUES INTO MID WEEK AS STORM SYSTEM LIFTS INTO EASTERN CANADA. H8 TEMPS DROP TO AROUND -10C SO PRECIP WILL FALL AS SNOW SHOWERS. COULD BE SOME ACCUMULATION ESPECIALLY ACROSS THE UPSLOPE AREAS IN EASTERN MOUNTAINS. GUIDANCE IS SHOWING MULTIPLE SCENARIOS FOR THURSDAY AND BEYOND AS SHORTWAVES IN THE NORTHERN AND SOUTHERN BRANCHES OF THE JET STREAM MAY OR MAY NOT PHASE TOGETHER OVER THE EASTERN USA. CONFIDENCE IS NOT RUNNING TOO HIGH WITH THE INFORMATION PRESENTED...IT WILL ALL DEPEND ON THE TIMING OF THE NORTHERN AND SOUTHERN SHORTWAVES. MODEL TRENDS SEEM TO BE HEDGING TOWARD A SLOWER AND STRONGER SOUTHERN SYSTEM LATER THIS WEEK...WHICH MEANS COLDER TEMPS AND POSSIBILITY OF FREEZING OR FROZEN PRECIPITATION FOR OUR AREA. FORECAST DEPICTS THE COLDER SOLUTION FOR NOW. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... 16Z SATURDAY THRU 12Z SUNDAY... LOW CLOUDS LIFTING AND BREAKING UP...WITH MOST AREAS BECOMING VFR. THIS TREND WILL CONTINUE THE REST OF TODAY. SCT HIGH CLOUDS WILL CONTINUE TO MOVE ACROSS THE REGION TODAY AS WELL. SOME MVFR CLOUDS LINGER THIS AFTERNOON ALONG THE EASTERN SLOPES AND MAINLY BKW ON INCREASING SE FLOW. AFTER 03Z...INCREASING MID TO HIGH CLOUDS...EXCEPT MVFR CEILINGS DEVELOPING EAST FACING SLOPES OF THE MOUNTAINS AS MOIST SOUTHEAST WINDS INCREASE. AFTER 18Z SUNDAY... BECOMING IFR IN RAIN SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/TRM/JS NEAR TERM...JS SHORT TERM...TRM LONG TERM...26 AVIATION...JS
Hazardous weather outlook, Jan 23, 3:31 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 331 AM EST SAT JAN 23 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-240845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 331 AM EST SAT JAN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WE WILL BE WATCHING RAINFALL TOTALS FROM A STORM SYSTEM ON SUNDAY. WITH THE GROUND SATURATED AND SOME RIVERS STILL A BIT HIGH FROM RECENT PRECIPITATION...HIGH WATER ISSUES MAY ARISE IF HEAVY RAINFALL TOTALS ARE OBSERVED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:19 PM EST | Flood Watch | RLX | Barbour, Braxton, Harrison, Lewis, McDowell, Taylor and 2 more | 44 hr |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.